| Model Number |
400SMTHXSFT0206 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted into the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.The smart coil was then advanced through its introducer sheath without an issue.Further evaluation revealed a pusher assembly bend.This damage was incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal carotid artery (ica) using penumbra smart coils (smart coil) and a non-penumbra microcatheter.During the procedure, a smart coil would not advance past the friction lock within its introducer sheath and, therefore, it was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.